MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-001788
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The physical device was not returned for investigation.Cloud data was reviewed for the period of 17may2025 to 27may2025.The cloud data showed no evidence of the system delivering insulin while insulin delivery was suspended.The data showed that the system was only used in manual mode.Review of the algorithm/basal pulses delivered in each cycle in comparison to the basal rates captured in the data confirmed that the system was correctly delivering the user's manual basal program.Review of the insulin on board (iob) captured in the data confirmed the report that iob increased upon suspension of insulin delivery.Only the algorithm iob was observed to increase after suspension.The data showed no increase in the pod total pulse count during these suspension periods, confirming that the pods were not delivering insulin while insulin delivery was suspended.Due to how the system calculates algorithm iob, any changes in the manual basal program can result in changes in iob as the system compares the current basal rate to the adaptive basal rate to calculate iob.When insulin delivery is suspended, the drop in basal delivery in comparison to the adaptive basal rate causes iob to sharply increase though no insulin has been delivered.The iob was shown to decrease back to previous levels once insulin delivery was resumed.Review of the cloud data showed evidence that the system functioned as designed.Locked down smartphone: phone_control_android, omnipod software app version: 3.1.1, smartphone operating system: ap3a.240905.015.A2.S928usqu4byd9, smartphone hardware: sm-s928u, cgm sensor type: g7.*please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
The patient reported his omnipod system is delivering too much insulin resulting in hypoglycemia (levels unspecified).He reported pausing insulin delivery, and the system continued to deliver insulin.The customer felt insulin delivery continued while he had the system paused because his iob (insulin on board) increased after the system was paused.No other details were provided.If additional information is received, a supplemental report will be submitted.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22302624
Report Number3004464228-2025-27568
Device Sequence Number4413634
Product Code QFG
UDI-Device Identifier10385083000565
UDI-Public10385083000565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-001788
Device Catalogue NumberM009-3P-AP
Device Lot NumberH000556
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale